The minimum vulnerability problem on graphs

Yusuke Aoki, Bjarni V. Halld´Orsson, Magn´Us M. Halld´Orsson, Takehiro Ito, Christian Konrad, Xiao Zhou

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)


we pay cost(e), but cannot be shared by more than cap(e) paths even if we pay the cost of e. This problem generalizes the disjoint path problem, the minimum shared edges problem and the minimum edge cost flow problem for undirected graphs, and it is known to be NP-hard. In this paper, we study the problem from the viewpoint of specific graph classes, and give three results. We first show that the problem remains NP-hard even for bipartite series-parallel graphs and for threshold graphs. We then give a pseudo-polynomial-time algorithm for bounded treewidth graphs. Finally, we give a fixed-parameter algorithm for chordal graphs when parameterized by the number k of required paths.

Original languageEnglish
Pages (from-to)131-299
Number of pages169
JournalLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Publication statusPublished - 2014
Externally publishedYes

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computer Science(all)


Dive into the research topics of 'The minimum vulnerability problem on graphs'. Together they form a unique fingerprint.

Cite this